Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 121, NWS Medford, OR

November 22, 2021

NWS Medford, OR issued this small craft advisory at Nov 22, 2021, 2:57 AM PST. It took effect at Nov 22, 2021, 10:00 PM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2021, 2:57 AM PST (10:57 UTC)
In effect from
Nov 22, 2021, 10:00 PM PST
Expired
Nov 24, 2021, 4:00 AM PST
In force
30 hr
Issued by
NWS Medford, OR

The text

As transmitted.

375 
WHUS76 KMFR 221057
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
257 AM PST Mon Nov 22 2021

PZZ350-370-230000-
/O.NEW.KMFR.SC.Y.0121.211124T0000Z-211124T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
257 AM PST Mon Nov 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TO 10 PM PST
TUESDAY...

* WHAT...West-northwest seas 9 to 10 ft at 10 seconds expected.

* WHERE...All areas. 

* WHEN...From 4 PM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ356-376-230000-
/O.NEW.KMFR.SC.Y.0121.211124T0000Z-211124T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
257 AM PST Mon Nov 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST
WEDNESDAY...

* WHAT...West-northwest seas 9 to 10 ft at 10 seconds expected.

* WHERE...All areas. 

* WHEN...From 4 PM Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
4 follow-up statements
922 
WHUS76 KMFR 222212
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
212 PM PST Mon Nov 22 2021

PZZ370-231115-
/O.EXT.KMFR.SC.Y.0121.211123T0600Z-211124T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
212 PM PST Mon Nov 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST TUESDAY...

* WHAT...West-northwest seas 9 to 10 ft at 10 seconds expected.

* WHERE...All areas.

* WHEN...From 10 PM this evening to 10 PM PST Tuesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ350-231115-
/O.CON.KMFR.SC.Y.0121.211124T0000Z-211124T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
212 PM PST Mon Nov 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TO 10 PM PST
TUESDAY...

* WHAT...West-northwest seas 9 to 10 ft at 10 seconds expected.

* WHERE...All areas.

* WHEN...From 4 PM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ356-376-231115-
/O.CON.KMFR.SC.Y.0121.211124T0000Z-211124T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
212 PM PST Mon Nov 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO
4 AM PST WEDNESDAY...

* WHAT...West-northwest seas 9 to 10 ft at 10 seconds expected.
  North winds of 15 to 25 kt with occasional gusts to 30 kt.

* WHERE...All areas. Highest winds expected south of Gold Beach.

* WHEN...From 4 PM Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
185 
WHUS76 KMFR 231023
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
223 AM PST Tue Nov 23 2021

PZZ350-240000-
/O.CON.KMFR.SC.Y.0121.211124T0000Z-211124T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
223 AM PST Tue Nov 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM PST THIS EVENING...

* WHAT...Seas 9 to 10 ft at 10 seconds expected.

* WHERE...All areas.

* WHEN...From 4 PM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ370-240000-
/O.CON.KMFR.SC.Y.0121.000000T0000Z-211124T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
223 AM PST Tue Nov 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...West-northwest seas 9 to 10 ft at 10 seconds expected.

* WHERE...North of Coos Bay into this afternoon, then all areas 
  late this afternoon into this evening. 

* WHEN...From 10 PM this evening to 10 PM PST Tuesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ356-376-240000-
/O.CON.KMFR.SC.Y.0121.211124T0000Z-211124T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
223 AM PST Tue Nov 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM PST WEDNESDAY...

* WHAT...West-northwest seas 9 to 10 ft at 10 seconds expected. 
  North winds of 15 to 25 kt with occasional gusts to 30 kt.

* WHERE...All areas this evening, then south of Gold Beach and
  beyond 5 nm from shore tonight. 

* WHEN...From 4 PM Tuesday to 4 AM PST Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
613 
WHUS76 KMFR 231615
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
815 AM PST Tue Nov 23 2021

PZZ350-240515-
/O.EXT.KMFR.SC.Y.0121.211123T1615Z-211124T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
815 AM PST Tue Nov 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Steep northwest swell dominated seas 8 to 10 ft at 11 
  seconds.

* WHERE...All areas.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ356-376-240515-
/O.EXT.KMFR.SC.Y.0121.211123T1615Z-211124T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
815 AM PST Tue Nov 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WHAT...Steep swell dominated seas 8 to 10 ft at 11 seconds
  through this evening, becoming mixed with wind waves tonight
  into Wednesday morning.

* WHERE...All areas through this evening, then for areas south of
  Gold Beach into Wednesday morning.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ370-240515-
/O.CON.KMFR.SC.Y.0121.000000T0000Z-211124T0600Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
815 AM PST Tue Nov 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Steep northwest swell dominated seas 8 to 10 ft at 11 
  seconds.

* WHERE...All areas.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
638 
WHUS76 KMFR 232211
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
211 PM PST Tue Nov 23 2021

PZZ350-370-240600-
/O.CON.KMFR.SC.Y.0121.000000T0000Z-211124T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
211 PM PST Tue Nov 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WHAT...Steep northwest swell dominated seas 8 to 10 ft at 11 
  seconds.

* WHERE...All areas.

* WHEN...Until 10 PM PST this evening.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

PZZ356-376-241115-
/O.CON.KMFR.SC.Y.0121.000000T0000Z-211124T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
211 PM PST Tue Nov 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

* WHAT...Steep swell dominated seas 8 to 10 ft at 11 seconds 
  through this evening, becoming mixed with wind waves tonight 
  into Wednesday morning.

* WHERE...All areas through this evening, then for areas south 
  of Gold Beach into Wednesday morning.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Gusty winds and/or steep seas could capsize or 
  damage smaller vessels.

* View the hazard area in detail at https://go.usa.gov/x6hks

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners and those operating smaller vessels should
remain in port and avoid the area of hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 2:20 AM PST, 37 minutes earlier.

Area forecast discussion, Nov 22, 2:20 AM PST, 37 minutes before
Area Forecast Discussion
National Weather Service Medford OR
220 AM PST Mon Nov 22 2021

.DISCUSSION...The upper level ridge axis has passed to the east,
and fog and low stratus have once again returned to the valleys
west of the Cascades. The fog has been slower to develop this
morning and is not as widespread, likely a result of drier air
infiltrating the valleys yesterday. Expect the fog and low stratus
to burn off by this afternoon, but skies may not become fully
sunny today as mid to high level clouds increase ahead of an
approaching front due to pass onshore this evening into tonight.

This will be a relatively weak front that is expected to weaken
further, and perhaps dissipate completely, as it crosses the
forecast area from west to east. Precipitation will be mostly
light, as moisture inflows are minimal and the bulk of the energy
will be well to our north. Rain is expected to begin at the coast
this evening, then spread to the Cascades overnight. By Tuesday
morning, the front will lose much of its support, and
precipitation will trend more showery, with more activity expected
along the coast, the coastal ranges, and the western slopes of
the Cascades, where upslope forcing will be strongest. Meanwhile,
snow levels will drop to about 4000 feet as the front passes,
leading to a few inches over the higher peaks of the Cascades,
with 2-3 inches possible at the passes from Crater Lake north.
Overall, precipitation amounts will not be impressive, with 0.25
to 0.50 inches forecast along the coast, into the Umpqua, and
along the Cascades, with less than 0.10 inches in the Rogue and
Illinois valleys. Northern California and the East Side will fare
even worse, likely only seeing a few hundredths of an inch of
precipitation, if any at all.

Showers will come to an end by Tuesday afternoon, with high
temperatures expected to be around 10 degrees lower than those of
Monday. High pressure will then be in control Tuesday night
through Wednesday night, and with clear skies expected, overnight
lows could be rather cold on the East Side, but fog will likely
form in the valleys of the West Side, keeping temperatures from
cooling too much there. This fog may also result in some travel
issues as we head into the Thanksgiving holiday, but area passes
should be in good shape. Coastal frost is also possible Wednesday
morning, namely in the Coquille and Coos basins.

Beginning Thursday, a series of shortwaves is expected to begin
impacting the Pacific Northwest. Many of these impulses,
originating from a large, nearly stationary trough over Alaska
and the northern Pacific, will pass through the Westerlies
overhead, producing a near continuous period of onshore flow.
Yesterday, the preferred storm track appeared to stay just to our
north, keeping the bulk of the precipitation to the north as well.
The latest runs have trended even farther north, now limiting
precipitation chances in our area to the coast, the Umpqua Basin,
and the Cascades north of Crater Lake. There remains a lot of
variation in the model suites regarding individual waves and
fronts, even more so than we saw yesterday, but there is a
distinct trend for the bulk of the solutions to keep activity to
our north, with nothing more than glancing blows from any front
that does come our way. The end result is that although clouds
will be common, temperatures will likely trend above normal by
about 10 degrees or so, and the wetter pattern we were expecting
appears less likely to develop, at least withing the current
forecast period. The long term models still show a wetter pattern
beginning around the first of December, so perhaps our typically
wettest month will live up to its reputation. -BPN

&&

.AVIATION...22/06Z TAFs...The overall weather pattern won't change
much from today into Monday afternoon. High pressure will remain
over the forecast area, and an offshore upper trough will move
towards the coast Monday evening. We've updated the forecast for the
coast tonight, and we now expect low ceilings to impact terminals
like KOTH Monday morning. Inland, areas of IFR and local LIFR in
cigs/vis are expected to develop tonight in valleys west of the
Cascades. These conditions will improve to VFR late Monday morning
or Monday afternoon. East of the Cascades, VFR is expected through
Monday. The next front will approach Monday night, and lower
ceilings and mountain obscuration will reach the coast and Coast
Range Monday evening. -Miles/Keene

&&

.MARINE...Updated 200 AM PST Monday, 22 November 2021...Seas will be
relatively low today. A weak front will approach the area this
afternoon then gradually move across the waters this evening into
tonight.  Behind the front, expect some gusty northwest winds on
Tuesday with the occasional gusts to small craft advisory levels
across northern portions of the waters. Northwest seas will build
Tuesday  into Tuesday night and may become steep.

A break between frontal systems is then expected with diminishing
winds and seas on Wednesday. The next frontal system will then move
into the area Thursday into Friday. This front is expected to be
weak to moderately strong and will bring gusty winds, especially to
the northern waters, as well as elevated seas with and behind the
frontal passage. A longer period swell may build into the area
Thursday into Thursday night and combine with shorter period west-
northwest swell and wind seas. Seas are expected to peak Thursday
night into Friday. -CC

&&

.BEACH HAZARDS...Update 815 PM PST Sunday, 21 November 2021...A long
period (19-22 seconds), WNW swell will create a moderate to high
sneaker wave threat along the Southern Oregon Coast. While the peak
of the threat is expected to be relatively short, roughly a 5-10hr
window, confidence in the exact timing is low. For now, the elevated
sneaker wave potential exists from early Wednesday night through mid-
morning on Thursday. -Keene

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...
     None.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 5:36 AM PSTDense Fog AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine6 hr

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.